[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.94.5. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 23, 1974

Hepatotoxicity in Cholangiography

Author Affiliations

Peter Bent Brigham Hospital
Lahey Clinic Foundation Boston

JAMA. 1974;229(13):1724. doi:10.1001/jama.1974.03230510016012
Abstract

To the Editor.—  In regard to the report of a hepatotoxic reaction (228:1420, 1974), we recently presented at the annual meeting of the Radiologic Society of North America the results of a comparison study of differing dosage regimens in intravenous cholangiography.One interesting finding was elevation of the serum glutamic oxaloacetic transaminase (SGOT) level after cholangiography. Of 149 patients who received the single dose recommended by the manufacturer, 13 (8.7%) developed an elevated SGOT level. Of 126 patients who received the double dose advocated recently in the literature,1-3 23 (18.3%) developed abnormal SGOT levels after cholangiography. A 77% incidence in elevated SGOT levels is mentioned in the German literature when a double dose of a mixture of ioglycamate meglumine and ioglycamate sodium (Bilivistan) was used for cholangiography.4 Other German authors have also noted elevations of SGOT values when doses of this mixture or iodipamide meglumine injection (Biligrafin) larger

×